MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 80, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured before reaching rated burst pressure.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: lot number corrected from 0025314650 to 0024403274.D4: expiration date corrected from 03/05/2023 to 09/09/2022.D4: unique identifier (udi) # corrected from (b)(4).H4.Device manufacture date corrected from 03/05/2020 to 09/10/2019.Device evaluated by mfr.: a mustang 7 x 8, 75cm was returned for analysis.As per mustang specification the recommended sheath for this device is minimum 5fr.The sheath used by the customer was not returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 8mm proximal of the proximal balloon markerband.From the circumferential tear the balloon was also torn longitudinally for approximately 55mm distally.There was also bunching visible in the distal region of the balloon.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination identified inner shaft damage 87mm proximal from the distal tip.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11325668
Report Number2134265-2021-01683
Device Sequence Number19874397
Product Code FGE
UDI-Device Identifier08714729794288
UDI-Public08714729794288
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024403274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1